Effective equidistribution of lattice points in positive characteristic
Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 3, pp. 679-703.

Given a place ω of a global function field K over a finite field, with associated affine function ring R ω and completion K ω , the aim of this paper is to give an effective joint equidistribution result for renormalized primitive lattice points (a,b)R ω 2 in the plane K ω 2 , and for renormalized solutions to the gcd equation ax+by=1. The main tools are techniques of Gorodnik and Nevo for counting lattice points in well-rounded families of subsets. This gives a sharper analog in positive characteristic of a result of Nevo and the first author for the equidistribution of the primitive lattice points in 2 .

Étant donné une place ω d’un corps de fonctions global K sur un corps fini, d’anneau des fonctions affines associé R ω et de complétion K ω , le but de ce texte est de donner un résultat d’équidistribution jointe effectif pour les points entiers primitifs renormalisés (a,b)R ω 2 du plan K ω 2 , et pour les solutions renormalisées de l’équation du pgcd ax+by=1. Les outils principaux sont les techniques de Gorodnik et Nevo sur le comptage de points entiers dans des familles de parties bien arrondies. Ceci donne un résultat plus précis en caractéristique positive d’un résultat de Nevo et du premier auteur sur l’équidistribution des points entiers primitifs de 2 .

Published online:
DOI: 10.5802/jtnb.1222
Classification: 11J70, 11N45, 14G17, 20G30, 11K50, 28C10, 11P21
Keywords: lattice point, equidistribution, positive characteristic, function fields, continued fraction expansion
Tal Horesh 1; Frédéric Paulin 2

1 IST Austria, Am Campus 1, 3400 Klosterneuburg, Austria
2 Laboratoire de mathématique d’Orsay, UMR 8628 CNRS Université Paris-Saclay, 91405 ORSAY Cedex, France
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
     author = {Tal Horesh and Fr\'ed\'eric Paulin},
     title = {Effective equidistribution of lattice points  in positive characteristic},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {679--703},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {34},
     number = {3},
     year = {2022},
     doi = {10.5802/jtnb.1222},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1222/}
AU  - Tal Horesh
AU  - Frédéric Paulin
TI  - Effective equidistribution of lattice points  in positive characteristic
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2022
SP  - 679
EP  - 703
VL  - 34
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1222/
DO  - 10.5802/jtnb.1222
LA  - en
ID  - JTNB_2022__34_3_679_0
ER  - 
%0 Journal Article
%A Tal Horesh
%A Frédéric Paulin
%T Effective equidistribution of lattice points  in positive characteristic
%J Journal de théorie des nombres de Bordeaux
%D 2022
%P 679-703
%V 34
%N 3
%I Société Arithmétique de Bordeaux
%U https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1222/
%R 10.5802/jtnb.1222
%G en
%F JTNB_2022__34_3_679_0
Tal Horesh; Frédéric Paulin. Effective equidistribution of lattice points  in positive characteristic. Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 3, pp. 679-703. doi : 10.5802/jtnb.1222. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1222/

[1] Menny Aka; Manfred Einsiedler; Uri Shapira Integer points on spheres and their orthogonal grids, J. Lond. Math. Soc., Volume 93 (2016) no. 1, pp. 143-158 | Zbl

[2] Menny Aka; Manfred Einsiedler; Uri Shapira Integer points on spheres and their orthogonal lattices, Invent. Math., Volume 206 (2016) no. 2, pp. 379-396 | Zbl

[3] Jayadev S. Athreya; Anish Ghosh; Amritanshu Prasad Ultrametric logarithm laws. II, Monatsh. Math., Volume 167 (2012) no. 3-4, pp. 333-356 | DOI | Zbl

[4] Yves Benoist; Hee Oh Effective equidistribution of S-integral points on symmetric varieties, Ann. Inst. Fourier, Volume 62 (2012) no. 5, pp. 1889-1942 | DOI | Numdam | Zbl

[5] Anne Broise-Alamichel; Jouni Parkkonen; Frédéric Paulin Equidistribution and counting under equilibrium states in negative curvature and trees. Applications to non-Archimedean Diophantine approximation, Progress in Mathematics, 329, Birkhäuser, 2019 (with an appendix by J. Buzzi)

[6] Michael Cowling; Uffe Haagerup; Roger Howe Almost L 2 matrix coefficients, J. Reine Angew. Math., Volume 387 (1988), pp. 97-110 | Zbl

[7] Efim I. Dinaburg; Yakov G. Sinaĭ The statistics of the solutions of the integer equation ax-by=±1, Funct. Anal. Appl., Volume 24 (1990) no. 3, pp. 1-8 | Zbl

[8] William Duke Hyperbolic distribution problems and half-integral weight Maass forms, Invent. Math., Volume 92 (1988) no. 1, pp. 73-90 | DOI | Zbl

[9] William Duke Rational points on the sphere, Ramanujan J., Volume 7 (2003) no. 1-3, pp. 235-239 | DOI | Zbl

[10] William Duke An introduction to the Linnik problems, Equidistribution in number theory, an introduction (NATO Science Series II: Mathematics, Physics and Chemistry), Volume 237, Springer, 2007, pp. 197-216 | DOI | Zbl

[11] William Duke; Zeév Rudnick; Peter Sarnak Density of integer points on affine homogeneous varieties, Duke Math. J., Volume 71 (1993) no. 1, pp. 143-179 | Zbl

[12] Manfred Einsiedler; Elon Lindenstrauss; Philippe Michel; Akshay Venkatesh Distribution of periodic torus orbits and Duke’s theorem for cubic fields, Ann. Math., Volume 173 (2011) no. 2, pp. 815-885 | Zbl

[13] Jordan S. Ellenberg; Philippe Michel; Akshay Venkatesh Linnik’s ergodic method and the distribution of integer points on spheres, Automorphic representations and L-functions (Tata Institute of Fundamental Research Studies in Mathematics), Volume 22, Tata Institute of Fundamental Research, 2013, pp. 119-185 | Zbl

[14] Alex Eskin; Curt McMullen Mixing, counting, and equidistribution in Lie groups, Duke Math. J., Volume 71 (1993) no. 1, pp. 181-209 | Zbl

[15] Anton Good On various means involving the Fourier coefficients of cusp forms, Math. Z., Volume 183 (1983), pp. 95-129 | DOI | Zbl

[16] Alexander Gorodnik; Amos Nevo Counting lattice points, J. Reine Angew. Math., Volume 663 (2012), pp. 127-176 | Zbl

[17] David Goss Basic structures of function field arithmetic, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, 35, Springer, 1996 | DOI

[18] Tal Horesh; Yakov Karasik Equidistribution of primitive vectors in n (2019) (https://arxiv.org/abs/1903.01560v1)

[19] Tal Horesh; Amos Nevo Horospherical coordinates of lattice points in hyperbolic space: effective counting and equidistribution (https://arxiv.org/abs/, 2016, to appear in Pac. J. Math.)

[20] Serge Lang SL 2 (), Addison-Wesley Publishing Group, 1975

[21] Alain Lasjaunias A survey of Diophantine approximation in fields of power series, Monatsh. Math., Volume 130 (2000) no. 3, pp. 211-229 | DOI

[22] Hirosi Nagao On GL(2,K[x]), J. Inst. Polytechn., Osaka City Univ., Ser. A, Volume 10 (1959), pp. 117-121 | Zbl

[23] Frédéric Paulin Groupe modulaire, fractions continues et approximation diophantienne en caractéristique p, Geom. Dedicata, Volume 95 (2002), pp. 65-85 | DOI | Zbl

[24] Morten S. Risager; Zeév Rudnick On the statistics of the minimal solution of a linear Diophantine equation and uniform distribution of the real part of orbits in hyperbolic spaces, Spectral analysis in geometry and number theory (Contemporary Mathematics), Volume 484, American Mathematical Society, 2009, pp. 187-194 | DOI

[25] Michael Rosen Number theory in function fields, Graduate Texts in Mathematics, 210, Springer, 2002 | DOI

[26] Wolfgang M. Schmidt The distribution of sublattices of m , Monatsh. Math., Volume 125 (1998) no. 1, pp. 37-81 | DOI | Zbl

[27] Wolfgang M. Schmidt On continued fractions and diophantine approximation in power series fields, Acta Arith., Volume 95 (2000) no. 2, pp. 139-166 | DOI | Zbl

[28] Jean-Pierre Serre Arbres, amalgames, SL 2 , Astérisque, 46, Société Mathématique de France, 1983

[29] A. Veca The Kunze-Stein phenomenon, Ph. D. Thesis, Univ. of New South Wales (UK) (2002)

[30] André Weil On the analogue of the modular group in characteristic p, Functional analysis and related fields (Chicago, 1968), Springer, 1970, pp. 211-223 | Zbl

Cited by Sources: